Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Dec 7, 2011, 9:43 PM EST for Campbell County, Pittsylvania County, Virginia. It took effect at Dec 8, 2011, 6:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 9:43 PM EST (02:43 UTC)
- In effect from
- Dec 8, 2011, 6:00 AM EST
- Expired
- Dec 8, 2011, 9:03 AM EST
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
Counties Campbell County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roanoke River at Altavista (ALTV2). The gauge peaked at 17.65 ft at Dec 8, 2011, 2:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02060500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
255 WGUS41 KRNK 080243 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 943 PM EST WED DEC 7 2011 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA COUNTIES ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND HALIFAX COUNTIES ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES FOR THE ROANOKE RIVER...INCLUDING ALTAVISTA...BROOKNEAL...RANDOLPH... MINOR FLOODING IS FORECAST. RUNOFF FROM TWO TO FOUR INCHES OF RAIN SINCE MONDAY NIGHT IN THE HEADWATERS OF THE ROANOKE RIVER WILL RESULT IN RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC031-143-081443- /O.NEW.KRNK.FL.W.0025.111208T1137Z-111209T0012Z/ /ALTV2.1.ER.111208T1137Z.111208T1200Z.111208T1212Z.NO/ 943 PM EST WED DEC 7 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE ROANOKE RIVER AT ALTAVISTA. * FROM THURSDAY MORNING UNTIL THURSDAY EVENING. * AT 9PM WEDNESDAY THE STAGE WAS...15.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY 7AM TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY NOON THURSDAY. * AT 18.0 FEET...WATER BEGINS TO FLOOD LOWLAND PASTURES/FARMLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON FEB 23 2003. $$ VAC031-037-083-081443- /O.NEW.KRNK.FL.W.0026.111208T1153Z-111209T0024Z/ /BROV2.1.ER.111208T1153Z.111208T1200Z.111208T1224Z.NO/ 943 PM EST WED DEC 7 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE ROANOKE RIVER AT BROOKNEAL. * FROM THURSDAY MORNING UNTIL THURSDAY EVENING. * AT 8PM WEDNESDAY THE STAGE WAS...10.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TO NEAR 23.1 FEET BY 7AM TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT 23.0 FEET...AGRICULTURAL AREAS ARE AFFECTED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.4 FEET ON MAR 17 2007. $$ VAC037-083-081443- /O.NEW.KRNK.FL.W.0027.111208T1954Z-111209T1818Z/ /RNDV2.1.ER.111208T1954Z.111209T0000Z.111209T0618Z.NO/ 943 PM EST WED DEC 7 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE ROANOKE RIVER AT RANDOLPH. * FROM THURSDAY AFTERNOON UNTIL FRIDAY AFTERNOON. * AT 8PM WEDNESDAY THE STAGE WAS...7.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 22.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ AMS
2 follow-up statements
329 WGUS81 KRNK 080700 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 200 AM EST THU DEC 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA COUNTIES ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND HALIFAX COUNTIES ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES FOR THE ROANOKE RIVER...INCLUDING ALTAVISTA...BROOKNEAL...RANDOLPH... MINOR FLOODING IS FORECAST. RUNOFF FROM TWO TO FOUR INCHES OF RAIN FELL SINCE MONDAY NIGHT IN THE HEADWATERS OF THE ROANOKE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 11 AM THURSDAY. && VAC031-143-081500- /O.EXT.KRNK.FL.W.0025.111208T1100Z-111209T0012Z/ /ALTV2.1.ER.111208T1100Z.111208T1200Z.111208T1212Z.NO/ 200 AM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT ALTAVISTA. * FROM THIS MORNING UNTIL THIS EVENING * AT 01AM THURSDAY THE STAGE WAS 17.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY 7AM THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY NOON THURSDAY. * AT 18.0 FEET...WATER BEGINS TO FLOOD LOWLAND PASTURES/FARMLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON FEB 23 2003. $$ VAC031-037-083-081500- /O.EXT.KRNK.FL.W.0026.111208T1156Z-111209T0024Z/ /BROV2.1.ER.111208T1156Z.111208T1200Z.111208T1224Z.NO/ 200 AM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT BROOKNEAL. * FROM THIS MORNING UNTIL THIS EVENING * AT 12AM THURSDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TO NEAR 23.1 FEET BY 7AM TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * AT 23.0 FEET...AGRICULTURAL AREAS ARE AFFECTED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.4 FEET ON MAR 17 2007. $$ VAC037-083-081500- /O.CON.KRNK.FL.W.0027.111208T1954Z-111209T1818Z/ /RNDV2.1.ER.111208T1954Z.111209T0000Z.111209T0618Z.NO/ 200 AM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM THIS AFTERNOON UNTIL FRIDAY AFTERNOON * AT 12AM THURSDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 22.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ 07
671 WGUS81 KRNK 081403 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 903 AM EST THU DEC 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA COUNTIES ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND HALIFAX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES RAINFALL OF 2 TO 4 INCHES ACROSS THE BASIN OVER THE PAST FEW DAYS IS CAUSING SIGNIFICANT RISES ALONG THE ROANOKE RIVER. STAGES WILL NOT REACH LEVELS EARLIER FORECAST HOWEVER. AT ALTA VISTA THE RIVER CRESTED EARLY THIS MORNING JUST BELOW FLOOD STAGE AND STAGES ARE NOW FALLING. BROOKNEAL WILL CREST TONIGHT BELOW 20 FEET ...WELL BELOW THE MINOR FLOOD STAGE OF 23 FEET. RANDOLPH MAY STILL REACH MINOR FLOOD STAGE WITH ONLY MINOR IMPACTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY THIS EVENING. && VAC031-143-081433- /O.CAN.KRNK.FL.W.0025.000000T0000Z-111209T0012Z/ /ALTV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 903 AM EST THU DEC 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT ALTAVISTA. * AT 08AM THURSDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 18.0 FEET. * THE RIVER CRESTED EARLY THIS MORNING AT 17.7 FEET...JUST BELOW FLOOD STAGE. $$ VAC031-037-083-081433- /O.CAN.KRNK.FL.W.0026.000000T0000Z-111209T0024Z/ /BROV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 903 AM EST THU DEC 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT BROOKNEAL. * AT 07AM THURSDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 23.0 FEET. * CREST LATE THIS EVENING JUST OVER 19 FEET. $$ VAC037-083-082203- /O.EXT.KRNK.FL.W.0027.111208T1743Z-111209T1708Z/ /RNDV2.1.ER.111208T1743Z.111209T0000Z.111209T0508Z.NO/ 903 AM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM THIS AFTERNOON UNTIL FRIDAY AFTERNOON * AT 07AM THURSDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 21.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.6 FEET ON MAR 11 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Dec 7, 6:55 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Dec 7, 6:55 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EST WED DEC 7 2011
.SYNOPSIS...
A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHEAST VIRGINIA WILL MOVE
NORTHEAST OVERNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA
FOR THURSDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 640 PM EST WEDNESDAY...
THE SURFACE LOW HAS MOVED INTO SOUTHEAST VIRGINIA WITH MSAS
SHOWING INCREASINGLY BUG PRESSURE RISES OVER THE TENNESSEE/NORTH
CAROLINA LINE. THE LINE OF THUNDERSTORMS ALONG THE FRONT HAD MOVED
EAST OF THE COUNTY WARNING AREA. THUNDER NO LONGER NEEDED IN THE
FORECAST. RAIN/SNOW LINE WAS REACHING THE BLUE RIDGE...ROUGHLY
WHERE SURFACE TEMPERATURES WERE DROPPING INTO THE 35 TO 40 DEGREE
RANGE. BACK EDGE OF SNOW STILL EXTENDS BACK INTO EASTERN KENTUCKY
AND CENTRAL WEST VIRGINIA. MODELS HAVE ACCUMULATING SNOW
CONTINUING UNTIL AROUND MIDNIGHT.
NO CHANGES NEEDED TO WIND HEADLINES. FLOOD WATCH EXPIRES AT 7PM.
WILL HIGHLIGHT CONTINUED RUNOFF AND THE IMPACT ON SMALL STREAMS
AND CREEKS IN THE ENDING FLOOD STATEMENT.
AFTER WE GET PAST TONIGHT...THE WEATHER BECOMES QUIET QUICKLY.
THE CYCLONE SHOULD BE FAR ENOUGH REMOVED FROM THE CWA NOT TO BE A
PLAYER DURING THE DAY THURSDAY. HIGH PRESSURE WILL REPLACE THIS
SYSTEM AND BECOME SITUATION OVERHEAD...WINDS ALSO DIMINISHING
QUICKLY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 330 PM EST WEDNESDAY...
EXPECT THAT WE WILL FIND OUT THE DIFFERENCE BETWEEN A PACIFIC HIGH
PRESSURE SYSTEM AND A POLAR HIGH PRESSURE SYSTEM COME FRIDAY...AS WE
WILL SEE BOTH TYPES PASS THROUGH OUR REGION. WE START OFF FIRST WITH
THE PACIFIC HIGH PRESSURE SYSTEM WELL ESTABLISHED OVER OUR AREA ON
THURSDAY NIGHT. WE CAN EXPECT RELATIVELY CLEAR SKIES ACROSS OUR
AREA...PERHAPS A LITTLE CLOUD COVER IN THE MOUNTAINS LEFT OVER FROM
THE DEPARTING STORM SYSTEM. TEMPERATURES THURSDAY NIGHT AND FRIDAY
WILL BE VERY CLOSE TO NORMAL FOR THIS TIME OF YEAR...WITH EARLY
FRIDAY MORNING LOWS IN THE UPPER 20S TO NEAR 30...AND FRIDAY
AFTERNOON HIGHS IN THE MID 40S WEST OF THE BLUE RIDGE...AND IN THE
UPPER 40S TO LOW 50S TO THE EAST.
BY FRIDAY EVENING...AN ALBERTA CLIPPER STYLE COLD FRONT WILL MAKE
ITS WAY THROUGH OUR REGION...USHERING IN THE POLAR HIGH PRESSURE.
ACROSS MUCH OF OUR AREA...THE FRONTAL PASSAGE WILL BE MARKED MAINLY
BY A DROP IN TEMPERATURES AND A NORTHWESTERLY WIND SHIFT...WITH
GUSTS UP TO 25 MPH WEST OF THE BLUE RIDGE. HOWEVER...AREAS FROM THE
NORTH CAROLINA MOUNTAINS TO THE ALLEGHANY HIGHLANDS WILL SEE SNOW
SHOWERS DEVELOP FRIDAY NIGHT AND EARLY SATURDAY MORNING. MOISTURE IS
PRETTY LIMITED AHEAD OF THE CLIPPER FRONT...AND DO NOT EXPECT TO SEE
MORE THAN A QUARTER INCH OF NEW SNOW ACCUMULATIONS AS SNOWFALL IS
EXPECTED TO END BY LATE SATURDAY MORNING.
WITH POLAR HIGH PRESSURE BECOMING ESTABLISHED OVER THE WEEKEND...
AFTERNOON TEMPERATURES FROM THE ALLEGHANY HIGHLANDS THROUGH THE
NORTH CAROLINA MOUNTAINS WILL STRUGGLE TO RISE INTO THE MID 30S.
WINDS WILL REMAIN ON THE GUSTY SIDE DURING THE AFTERNOON...BUT WILL
BEGIN TO DIMINISH AROUND SUNSET AS THE PRESSURE GRADIENT RELAXES.
WITH CLEAR SKIES ACROSS OUR REGION...SATURDAY NIGHT TEMPERATURES
WILL BE SOME OF THE CHILLIEST OF THIS SEASON...WITH LOWS RANGING
FROM THE MIDDLE TEENS IN SOUTHEAST WEST VIRGINIA...TO THE LOW 20S
ACROSS PARTS OF THE PIEDMONT REGION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 PM EST WEDNESDAY...
HIGH PRESSURE MAINTAINS ITS CONTROL OF OUR WEATHER PATTERN ON
SUNDAY...AS THE HIGH REMAINS WEDGED ALONG THE EASTERN SLOPES OF THE
APPALACHIANS. LONG RANGE FORECAST MODELS ARE IN AGREEMENT THAT A
DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER THE ATLANTIC EARLY NEXT
WEEK...BUT THAT THIS SYSTEM WILL REMAIN SUFFICIENTLY FAR TO THE EAST
THAT IT WILL NOT SIGNIFICANTLY IMPACT OUR REGION. TEMPERATURES ARE
EXPECTED TO WARM ACROSS OUR REGION AGAIN ON TUESDAY...AS WINDS
BECOME MORE SOUTHERLY AHEAD OF OUR NEXT COLD FRONT. AS THE COLD
FRONT PASSES THROUGH OUR AREA...EXPECT THAT WE WILL SEE A MIXTURE OF
RAIN AT LOWER ELEVATIONS...AND SNOW ALONG OUR WESTERN RIDGE LINES.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 1225 PM EST WEDNESDAY...
IFR TO LIFR CONDITIONS WILL CONTINUE THROUGHOUT THE FORECAST AREA
THROUGH AROUND 06Z TONIGHT. AS THE SURFACE LOW MOVES NORTHEAST THE
DRY SLOT AND ASSOCIATED SCATTERED VFR CLOUDS. AS STRONG NORTHWEST
SLOPE FLOW DEVELOPS BY 06Z...PRECIPITATION WILL END EAST OF THE
BLUE RIDGE. USED GRIDDED LAMP GUIDANCE FOR THE TIMING OF ENDING
THE SNOW AND CLEARING OUT THE CLOUDS AT BLF AND LWB.
THE SURFACE LOW IS STILL DEEPENING...AND WITH THE STRONG PRESSURE
RISES SHOWN ON MSAS MODERATE CONFIDENCE OF FREQUENT 20 TO 30 KNOT
WIND GUSTS BEFORE 12Z.
A RETURN TO VFR AND DIMINISHING WINDS ARE EXPECTED BY THURSDAY
AFTERNOON AND FRIDAY AS HIGH PRESSURE MOVES INTO THE AREA. ON
SATURDAY...SOUTHEAST WEST VIRGINIA MAY SEE SOME MVFR CONDITIONS AS
A CLIPPER SYSTEM MOVES THROUGH THE AREA.
&&
.HYDROLOGY...
FLOOD WATCH EXPIRES AT 7PM...HOWEVER RUNOFF FROM THE RAINFALL OVER
THE PAST 48 HOURS WILL CONTINUE TO IMPACT AREAS STREAMS AND
CREEKS. EVENTUALLY ALL THIS WATER WILL WORK INTO THE MAINSTEM
RIVERS. EXPECT TO UPDATE THE RIVER FORECASTS WITH NEW GUIDANCE
FROM THE RIVER FORECAST CENTERS BEFORE 10PM.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VAZ011-014-018>020-
022>024-034-035.
WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ007-009>014-
018>020-022>024-032>035.
HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR VAZ015>017.
WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR VAZ007-009-
015-020.
NC...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR NCZ003-019.
HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR NCZ001-002-018.
WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NCZ001-018.
WV...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR WVZ044-045.
WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR WVZ042-043-
045.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...NF
LONG TERM...NF
AVIATION...AMS/RCS
HYDROLOGY...AMSHazardous weather outlook, Dec 7, 7:08 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 708 PM EST WED DEC 7 2011 WVZ042-043-045-081200- MERCER-SUMMERS-GREENBRIER- 708 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-081200- BATH- 708 PM EST WED DEC 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY ABOVE 2500 FEET. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-081200- TAZEWELL-SMYTH- 708 PM EST WED DEC 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY ABOVE 2500 FEET. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ015-081200- ASHE-WATAUGA-GRAYSON- 708 PM EST WED DEC 7 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ016-017-081200- ALLEGHANY NC-CARROLL-FLOYD- 708 PM EST WED DEC 7 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-VAZ010>014-018-019-022>024-032>035-081200- SURRY-WILKES-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- 708 PM EST WED DEC 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ044-081200- MONROE- 708 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-081200- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 708 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 7, 8:24 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
824 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 3 NNW PHENIX 37.12N 78.76W
12/07/2011 CHARLOTTE VA PUBLIC
A LARGE METAL BARN RECEIVED HEAVY DAMAGE ON RED HOUSE
ROAD. THE ROOF OF THE HOUSE WAS PARTIALLY TORN OFF. TWO
TREES ALSO DOWN IN YARD.
&&
CHENARDLocal storm report, Dec 7, 8:45 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 1 SE WINGINA 37.62N 78.70W
12/07/2011 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN ON WOODLAND CHURCH ROAD.
0550 PM TSTM WND DMG 3 N SHEPPARDS 37.43N 78.49W
12/07/2011 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN ON BISHOP CREEK ROAD.
0551 PM TSTM WND DMG 2 NW DILLWYN 37.56N 78.49W
12/07/2011 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN ON ROUTE 20.
&&
CHENARDLocal storm report, Dec 7, 8:48 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG ASPEN 37.03N 78.83W
12/07/2011 CHARLOTTE VA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN ACROSS ROADS IN THE
ASPEN AREA.
&&
CHENARDLocal storm report, Dec 7, 8:56 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 6 E NATHALIE 36.92N 78.85W
12/07/2011 HALIFAX VA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE NORTHERN PART OF HALIFAX
COUNTY.
0540 PM TSTM WND DMG VIRGILINA 36.55N 78.78W
12/07/2011 HALIFAX VA 911 CALL CENTER
TWO TREES DOWN IN THE VIRGILINIA AREA.
0542 PM TSTM WND DMG 4 ENE CLOVER 36.85N 78.66W
12/07/2011 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON ROUTE 360.
&&
CHENARDLocal storm report, Dec 7, 9:32 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG JEFFERSON 36.42N 81.47W
12/07/2011 ASHE NC DEPT OF HIGHWAYS
ABOUT 5 TREES DOWN ON ROADS ACROSS THE COUNTY.
&&
CHENARDLocal storm report, Dec 7, 9:37 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG BOONE 36.21N 81.67W
12/07/2011 WATAUGA NC DEPT OF HIGHWAYS
ABOUT 5 TREES BLOWN DOWN ON ROADS ACROSS THE COUNTY
BETWEEN 630 AND 930 PM.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:01 PM EST | Areal Flood Advisory | RNK | Alleghany, Amherst, Bath, Botetourt, Craig, Rockbridge and 3 more | 14 hr |
| Dec 7, 9:09 PM EST | Areal Flood Advisory | RNK | Bedford, Campbell, Franklin, Henry, Patrick, City of Martinsville | 8 hr |
| Dec 7, 9:43 PM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 11 hr |
| Dec 7, 9:43 PM EST | River Flood Warning | RNK | Charlotte, Halifax | 55 hr |
| Dec 8, 12:35 AM EST | Areal Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 6 hr |
| Dec 8, 1:21 AM EST | River Flood Warning | RNK | Buckingham, Fluvanna | 45 hr |
| Dec 8, 2:20 AM EST | Areal Flood Warning | RNK | Giles | 5 hr |
| Dec 8, 2:42 AM EST | River Flood Warning | RNK | Botetourt | 6 hr |
| Dec 8, 2:42 AM EST | River Flood Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 6 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.